Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 195, NWS Omaha, NE

December 15, 20218 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Dec 15, 2021, 2:19 PM CST for 8 counties in Nebraska. It was in force for 56 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 15, 2021, 2:19 PM CST (20:19 UTC)
Expired
Dec 15, 2021, 3:15 PM CST
In force
56 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Possible
Damage threat
Destructive
Hail
0.75 in
Wind
80.0 mph

Counties Antelope County, NE, Boone County, NE, Butler County, NE, Colfax County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 115 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 2:50 PM CSTTSTM WND DMGColumbus, NEROOF BLOWN OFF HOME.
Dec 15, 2:52 PM CSTTSTM WND DMGColumbus, NEOVERTURNED 5TH WHEEL TRAILER.
Dec 15, 3:01 PM CSTTSTM WND DMGColumbus, NEROOF TORN OFF HOME.
Dec 15, 3:03 PM CSTTORNADO1 S Platte Center, NEA TORNADO DEVELOPED OVER AN OPEN FIELD SOUTH OF TOWN AND NORTH OF THE CREEK WHERE IT TIPPED OVER TWO SECTIONS OF AN IRRIGATION PIVOT. THE TORNADO PROCEEDED NORTH NORTHEAST INTO PLATTE CENTER, CAUSING DAMAGE TO A GARAGE AND SNAPPING SEVERAL TREES. THE MAXIMUM D
Dec 15, 3:04 PM CSTHAIL 1.25Columbus, NE
Dec 15, 3:04 PM CSTTORNADO 1Columbus, NEEMERGENCY MANAGEMENT REPORTS ROOF OFF HOUSE AFTER BRIEF TORNADO SPIN-UP.
Dec 15, 3:04 PM CSTTORNADOColumbus, NE*** 2 INJ *** UPDATES PREVIOUS TORNADO REPORT FROM COLUMBUS. A NARROW, FAST-MOVING, TORNADO BEGAN IN THE PARKING LOT OF A BUSINESS ALONG HOWARD BLVD WHERE IT TIPPED OVER A SEMI TRAILER AND PROCEEDED TO CAUSE ROOF, SIDING, FENCE, AND TREE DAMAGE. APPROXIMATELY
Dec 15, 3:04 PM CSTTORNADOColumbus, NEUPDATES PREVIOUS TORNADO REPORT FROM COLUMBUS. A NARROW, FAST-MOVING, TORNADO BEGAN IN THE PARKING LOT OF A BUSINESS ALONG HOWARD BLVD WHERE IT TIPPED OVER A SEMI TRAILER AND PROCEEDED TO CAUSE ROOF, SIDING, FENCE, AND TREE DAMAGE. APPROXIMATELY ONE BLOCK LATE
Dec 15, 3:04 PM CSTTORNADOColumbus, NECORRECTS PREVIOUS TORNADO REPORT FROM COLUMBUS. EMERGENCY MANAGEMENT REPORTS ROOF OFF HOUSE AFTER BRIEF TORNADO SPIN-UP.
Dec 15, 3:04 PM CSTTORNADOColumbus, NEEMERGENCY MANAGEMENT REPORTS ROOF OFF HOUSE AFTER BRIEF TORNADO SPIN-UP.
Dec 15, 3:05 PM CSTHAIL 1.25Columbus, NE
Dec 15, 3:05 PM CSTNON-TSTM WND GST 682 Ene Columbus, NEAWOS STATION KOLU COLUMBUS AIRPORT.
Dec 15, 3:06 PM CSTNON-TSTM WND GST 514 Wsw Columbus, NEMESONET STATION UP939 3.8 W COLUMBUS (UPR).
Dec 15, 3:07 PM CSTNON-TSTM WND GST 582 Wnw Columbus, NEMESONET STATION DW9727 COLUMBUS.
Dec 15, 3:13 PM CSTTORNADO2 Se Humphrey, NETORNADO ON THE GROUND.
Dec 15, 3:14 PM CSTTSTM WND GST 681 Nne Columbus, NE
Dec 15, 3:15 PM CSTTSTM WND GST 842 Ne David City, NEFROM PERSONAL WEATHER STATION.
Dec 15, 3:19 PM CSTTSTM WND GST 593 W Schuyler, NEMESONET STATION UP948 2.5 W SCHUYLER (UPR).
Dec 15, 3:20 PM CSTTSTM WND GST 531 Wnw Leigh, NEMESONET STATION NB069 LEIGH 1W.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 15, 1:23 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

070 
WUUS53 KOAX 152019
SVROAX
NEC003-011-023-037-119-139-141-167-152115-
/O.NEW.KOAX.SV.W.0195.211215T2019Z-211215T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
219 PM CST Wed Dec 15 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Madison County in northeastern Nebraska...
  Western Colfax County in northeastern Nebraska...
  Platte County in northeastern Nebraska...
  Pierce County in northeastern Nebraska...
  Southeastern Antelope County in northeastern Nebraska...
  Northwestern Butler County in east central Nebraska...
  Boone County in northeastern Nebraska...
  Western Stanton County in northeastern Nebraska...

* Until 315 PM CST.

* At 218 PM CST, severe thunderstorms were located along a line
  extending from 5 miles southeast of Greeley to 5 miles north of
  Palmer to near Stockham, moving northeast at 80 mph.

  THESE ARE DESTRUCTIVE STORMS FOR THE ENTIRE WARNED AREA.

  HAZARD...80 mph wind gusts.

  SOURCE...Trained weather spotters and observation stations have 
           reported up to 85 mph winds.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  St. Edward around 240 PM CST.
  Newman Grove, Petersburg and Lindsay around 245 PM CST.
  Elgin around 250 PM CST.
  Duncan and Oakdale around 255 PM CST.
  Madison, Battle Creek, Bellwood and Meadow Grove around 300 PM 
  CST.
  Norfolk and Columbus around 305 PM CST.
  Hadar around 310 PM CST.

Other locations impacted by these severe thunderstorms include
Loretto, Octavia, Cornlea, College View Trailer Park, Humphrey,
Tilden, Camp Pawnee, Shell Creek Elementary School, Richland and Lake
North Babcock Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CST for northeastern
and east central Nebraska.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Nebraska. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows! A Tornado Watch remains 
in effect until 800 PM CST for northeastern and east central 
Nebraska.

&&

LAT...LON 4173 9829 4244 9773 4211 9736 4209 9737
      4209 9734 4202 9726 4130 9702 4108 9736
      4140 9737 4133 9759 4139 9760 4140 9770
      4152 9770 4153 9774 4151 9804 4148 9810
      4148 9829
TIME...MOT...LOC 2018Z 217DEG 70KT 4148 9848 4131 9819 4076 9799 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

BLB
2 follow-up statements
395 
WWUS53 KOAX 152034
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
234 PM CST Wed Dec 15 2021

NEC003-011-023-037-119-139-141-167-152115-
/O.CON.KOAX.SV.W.0195.000000T0000Z-211215T2115Z/
Madison NE-Colfax NE-Platte NE-Pierce NE-Antelope NE-Butler NE-
Boone NE-Stanton NE-
234 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR MADISON...WESTERN COLFAX...PLATTE...PIERCE...SOUTHEASTERN
ANTELOPE...NORTHWESTERN BUTLER...BOONE AND WESTERN STANTON
COUNTIES...

At 232 PM CST, severe thunderstorms were located along a line
extending from 5 miles east of Spalding to 6 miles southwest of St.
Edward to 6 miles south of Polk, moving northeast at 80 mph.

THESE ARE DESTRUCTIVE STORMS FOR THE ENTIRE WARNED AREA!

HAZARD...80 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters and automated observations have 
         reported 70 to 85 mph winds with these storms.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  St. Edward around 240 PM CST.
  Newman Grove, Petersburg and Lindsay around 245 PM CST.
  Elgin around 250 PM CST.
  Duncan and Oakdale around 255 PM CST.
  Columbus, Battle Creek, Bellwood and Meadow Grove around 300 PM 
  CST.
  Norfolk around 305 PM CST.
  Hadar around 310 PM CST.

Other locations impacted by these severe thunderstorms include
Loretto, Octavia, Cornlea, College View Trailer Park, Humphrey,
Tilden, Camp Pawnee, Shell Creek Elementary School, Richland and Lake
North Babcock Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CST for northeastern
and east central Nebraska.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Nebraska. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 4173 9829 4244 9773 4211 9736 4209 9737
      4209 9734 4202 9726 4130 9702 4108 9736
      4140 9737 4133 9759 4139 9760 4140 9770
      4152 9770 4153 9774 4151 9804 4148 9810
      4148 9829
TIME...MOT...LOC 2032Z 217DEG 70KT 4170 9826 4153 9797 4098 9777 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

BLB
312 
WWUS53 KOAX 152054
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
254 PM CST Wed Dec 15 2021

NEC003-011-023-037-119-139-141-167-152115-
/O.CON.KOAX.SV.W.0195.000000T0000Z-211215T2115Z/
Madison NE-Colfax NE-Platte NE-Pierce NE-Antelope NE-Butler NE-
Boone NE-Stanton NE-
254 PM CST Wed Dec 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR MADISON...WESTERN COLFAX...PLATTE...SOUTHWESTERN PIERCE...
SOUTHEASTERN ANTELOPE...NORTHWESTERN BUTLER...NORTHEASTERN BOONE AND
WESTERN STANTON COUNTIES...

At 252 PM CST, severe thunderstorms were located along a line
extending from 4 miles east of Petersburg to 5 miles south of Lindsay
to Shelby, moving northeast at 70 mph.

THESE ARE DESTRUCTIVE STORMS FOR THE WARNED AREA.

HAZARD...80 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters and automated observation stations 
         have reported winds of 70 to 85 mph with these storms.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Madison and Meadow Grove around 310 PM CST.
  Schuyler around 315 PM CST.
  Pierce and Stanton around 320 PM CST.

Other locations impacted by these severe thunderstorms include
Loretto, Octavia, Cornlea, College View Trailer Park, Humphrey,
Tilden, Camp Pawnee, Shell Creek Elementary School, Richland and Lake
North Babcock Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CST for northeastern
and east central Nebraska.

This is a DANGEROUS SITUATION. These storms have produced widespread 
damaging winds across south central Nebraska. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.
 
&&

LAT...LON 4175 9820 4244 9773 4211 9736 4209 9737
      4209 9734 4202 9726 4130 9702 4108 9736
      4140 9737 4133 9759 4139 9760 4140 9770
      4152 9770 4153 9774 4152 9793
TIME...MOT...LOC 2052Z 217DEG 60KT 4186 9799 4162 9765 4118 9745 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

BLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 2:00 PM CST, 19 minutes earlier.

Area forecast discussion, Dec 15, 2:00 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
200 PM CST Wed Dec 15 2021

...Updated Mesoscale Forecast Discussion...

.MESOSCALE DISCUSSION...
Issued at 116 PM CST Wed Dec 15 2021

A Tornado Watch has been issued for much of eastern Nebraska and
western Iowa. Temperatures have soared into the 70s and dew point
temperatures are in the upper 50s. Storms are currently ongoing
in south central Nebraska where tornado and thunderstorm warnings
have been issued. The storms have a forward motion to the
northeast at approximately 80 mph. Widespread damaging winds are
expected with peak wind gusts up to 90 mph possible. Impressive
shear and storm relative helicity values will aid smaller scale
circulations within the squall line leading to a risk for
tornadoes.

After the squall line has passed through, there may be a lull in
wind gusts, but it will only be temporary. Sustained wind speeds
of 30 to 40 mph are expected through the afternoon and into the
evening. Peak wind gusts of up to 70 mph are forecast between 4 PM
and 8 PM. This will be several hours of severe criteria winds
which could lead to damage to trees, power lines, and some
structures. Power outages are likely. Winds are expected to begin
to decrease after 8 PM, but 40 mph gusts are forecast up until
midnight, after which the winds gusts should drop to lower than 20
mph.

Along the NE/SD border, light snow with accumulations under an
inch are possible. Blowing snow leading to reduced visibilities
due to strong winds and snowfall could result in hazardous
travel.

&&

.DISCUSSION...
Issued at 401 AM CST Wed Dec 15 2021

.Synopsis:

A highly impactful weather system is set to affect the entire
forecast area today, with prolonged damaging winds gusts, areas of
extreme fire danger, severe weather, and brief whiteout conditions
all being possible hazards.

Today:

Water vapor imagery this morning places a very progressive,
neutrally-tilted upper trough over the Intermountain West, with
broad southwesterly flow at the all levels over the central CONUS.
This trough is expected progress to the lee of the Rockies by late
morning, beginning a rapid deepening process throughout the day. A
surface center of low pressure is expected to develop and travel
from the Nebraska Panhandle across northern Nebraska/souther
South Dakota, dragging a very strong dryline ahead of a cold front
to the west of it. As the system deepens, the mid/upper flow is
expected to become negatively-tilted, inducing strong moisture
flux into the area and general warm air advection as extremely
strong wind fields in the lower levels develop as the system
deepens. Deep mixing and extremely impressive low-level winds are
going to allow for efficient momentum transfer to the surface.
Wind gusts values are expected to land in the 60 to 75 mph range
this afternoon, with the strongest winds being associated with a
southwest to westerly sting jet that wraps around the dry conveyor
belt. Power outages, damage to trees/power poles/potentially
structures, and hazardous travel conditions for any vehicles are
expected. To put this system in context, the large majority of
fields available (such as surface temperatures, sustained winds,
and gust) are at the very top of the ECMWF model reanalysis for
this time of year; going back 20 years.

The next piece of the hazard puzzle comes in the form of extreme
fire danger, associated with the strong winds and low relative
humidity values behind the dryline. As the dryline passes through
the area, portions of southeast Nebraska are going to see dewpoints
fall by as much as 44 degrees over the course of an hour or two.
Arcing power lines and sparks from vehicles or machinery could serve
as a source of ignition while winds gust to over 70 mph in spots
collocated with minimum relative humidity values as low as 12%. The
main are of concern for extreme and uncontrollable fire behavior is
generally south of a line from Columbus to Harlan, and also has Red
Flag Warning in place beginning at noon.

With the strong moisture flux ahead of the dry line, dewpoints ahead
of the surface low and dryline top out in the low-to-upper 50's
assisting MLCAPE values reach values as high as 900 J/kg in far
northeastern Nebraska, with bulk shear values well upwards of 60
kts. Current CAM runs indicate that the main convective mode will
take the form of a line of showers and storms along the main
boundary, reinforcing the primary wind threat. Sufficient
curvature exists in the low-level hodographs to support a tornado
threat embedded in the main line of storms as well, with the main
area of concern being in northeastern Nebraska into north-central
Iowa. A lower-probability scenario is the possibility of a more
discrete, quick-moving tornadic supercell or two where the main
pressure falls are expected with the advancement of the surface
low. The main failure mode of the latter scenario will be the
difficulty that a consistent updraft will be sustained despite the
very strong shear and entrainment. The main timeframe for severe
weather in the CWA will be from 2 to 7 PM.

A complicating factor to the forecast associated with the wraparound
moisture will come in the form of snow along the backside of the
surface low, where wind speeds will still be strong as much cooler
temperatures push south; introducing the possibility of brief
whiteout conditions. The chances for this happening currently look
to stay north of a line from Albion to Pender. These rapid-onset
whiteout conditions are often accompanied by a flash freeze of road
temperatures, creating extremely hazardous travel conditions if
they manifest. The main timeframe for this hazard looks to be from
5 to 9 PM.

The overall weather even is expected to wind down late this evening
into the overnight hours, with wind gusts returning to sub-30 mph
speeds by sunrise.

.Thursday into Early Next Week:

Going forward into the forecast period quiet weather is expected as
the mid/upper pattern modulates between zonal to southwesterly flow.
Little chance for meaningful precipitation are forecast, as the
main weather makers miss our neck of the woods to the
north/south/east. Highs will generally stay above-average, and in
the low-to mid 40's for much of the area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1134 AM CST Wed Dec 15 2021

Extremely strong wind gusts will occur this TAF period with peak
wind gusts of 50 to 60 kts. The strongest winds are expected to
occur between 22Z and 02Z. There are signals from the HRRR/RAP/FV3
that wind gusts could be stronger than forecast. A line of
thunderstorms are also forecast to move through the area this
afternoon. That line of storms will be moving quickly with speeds
up to 80 mph.

The strong winds will not end with the storms. A wind shift is
expected from the south to the southwest, and eventually to the
northwest. Severe criteria winds are expected to persist for
several hours. Ceilings may briefly drop down MVFR criteria with
the passage of the thunderstorms. Skies will quickly clear up
afterward.

There is likely not to be a typical updated afternoon general AFD.
Next update will be on the overnight. There will be an updated
aviation discussion for 00Z TAFs.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning until 9 PM CST this evening for NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.

     Red Flag Warning until 9 PM CST this evening for NEZ050>053-
     065>068-078-088>093.

IA...High Wind Warning until 9 PM CST this evening for IAZ043-055-056-
     069-079-080-090-091.

     Red Flag Warning until 9 PM CST this evening for IAZ069-079-080-
     090-091.

&&

MESOSCALE...Fajman
DISCUSSION...Petersen
AVIATION...Fajman
Hazardous weather outlook, Dec 15, 1:27 PM CST, 52 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
127 PM CST Wed Dec 15 2021

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-161930-
Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders-
Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-
Johnson-Nemaha-Pawnee-Richardson-
127 PM CST Wed Dec 15 2021

This Hazardous Weather Outlook is for portions of southwest Iowa,
east central Nebraska, and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

There are several weather threats today.

A Tornado Watch is in effect from 1 PM until 8 PM. Strong to
severe storms are likely this afternoon, including wind gusts in
excess of 70 to 80 mph with a few tornadoes possible. Storms will
develop quickly and may move up to 85 mph.

A High Wind Warning is in effect from from 12 PM Wednesday
morning through 9 PM Wednesday evening. The strongest winds are
expected to arrive by noon and beyond.

A Red Flag Warning has been issued for the afternoon and early
evening.

An intense storm system will move through the region Wednesday.
Widespread wind gusts of 50 to 70 mph are likely, with potential
for peak gusts of 75 mph. A few severe storms and dangerous fire
weather conditions are also possible Wednesday afternoon. Areas of
blowing dust may also occur with reduced visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds and dangerous fire conditions will linger into the
evening, then improve shortly after midnight.

.SPOTTER INFORMATION STATEMENT...

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-161930-
Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-
Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-
127 PM CST Wed Dec 15 2021

This Hazardous Weather Outlook is for portions of southwest Iowa,
west central Iowa, east central Nebraska, and northeast Nebraska.

.DAY ONE...This Afternoon and Tonight

There are several weather threats today.

A Tornado Watch is in effect from 1 PM until 8 PM. Strong to
severe storms are likely this afternoon, including wind gusts in
excess of 70 to 80 mph with a few tornadoes possible. Storms will
develop quickly and may move up to 85 mph.

A High Wind Warning is in effect from from 12 PM Wednesday
morning through 9 PM Wednesday evening. The strongest winds are
expected to arrive by noon and beyond.

An intense storm system will move through the region Wednesday.
Widespread wind gusts of 50 to 70 mph are likely, with potential
for peak gusts of 75 mph. A few severe storms are also possible on
Wednesday afternoon. Brief whiteout conditions are possible with
snow northwest of a line from Albion to Pender. Areas of blowing
dust may also occur with reduced visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds will linger into the evening, then improve shortly
after midnight.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Dec 15, 1:43 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
143 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     NON-TSTM WND GST RED OAK                 41.01N 95.22W
12/15/2021  M58 MPH          MONTGOMERY         IA   AWOS

&&
Local storm report, Dec 15, 2:02 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
202 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     NON-TSTM WND DMG 1 NNE FALLS CITY        40.08N 95.59W
12/15/2021                   RICHARDSON         NE   ASOS

            62 MPH NON T-STORM GUST.

&&

TSN
Local storm report, Dec 15, 2:11 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
211 PM CST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG 6 ESE COBURG            40.90N 95.16W
12/15/2021                   MONTGOMERY         IA   PUBLIC

            2-3 POWER POLES SHEARED OFF. TIME UNKNOWN.

&&

TSN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:26 PM CSTSevere Thunderstorm Warning Considerable damage threatOAXButler, Gage, Jefferson, Lancaster, Saline, Saunders and 1 more64 min
Dec 15, 2:39 PM CSTTornado WarningOAXBoone, Madison, Platte, Stanton24 min
Dec 15, 2:50 PM CSTTornado WarningOAXColfax, Platte40 min
Dec 15, 2:54 PM CSTSevere Thunderstorm Warning Destructive damage threatOAXCass, Dodge, Douglas, Gage, Johnson, Lancaster and 5 more81 min
Dec 15, 2:59 PM CSTTornado WarningOAXButler, Colfax, Dodge, Platte31 min
Dec 15, 3:06 PM CSTTornado WarningOAXMadison, Platte, Stanton24 min
Dec 15, 3:09 PM CSTSevere Thunderstorm Warning Destructive damage threatOAXBurt, Butler, Colfax, Cuming, Dodge, Saunders and 4 more51 min
Dec 15, 3:13 PM CSTSevere Thunderstorm Warning Considerable damage threatOAXAntelope, Cedar, Colfax, Knox, Madison, Pierce and 3 more62 min
Dec 15, 3:23 PM CSTTornado WarningOAXLancaster, Seward16 min
Dec 15, 3:25 PM CSTTornado WarningOAXColfax, Cuming, Stanton35 min
Dec 15, 3:29 PM CSTTornado WarningOAXMadison, Stanton, Wayne31 min
Dec 15, 3:35 PM CSTSevere Thunderstorm Warning Destructive damage threatOAXCass, Douglas, Johnson, Nemaha, Otoe, Pawnee and 3 more70 min
Dec 15, 3:41 PM CSTSevere Thunderstorm Warning Destructive damage threatOAXBurt, Cuming, Thurston, Washington64 min
Dec 15, 3:45 PM CSTTornado WarningOAXDouglas, Saunders30 min
Dec 15, 3:45 PM CSTTornado Warning Tornado observedOAXCuming, Thurston45 min
Dec 15, 3:54 PM CSTTornado Warning Tornado observedOAXDodge, Douglas, Washington28 min
Dec 15, 4:01 PM CSTTornado WarningOAXCass, Otoe14 min
Dec 15, 4:11 PM CSTTornado WarningOAXNemaha, Pawnee, Richardson34 min
Dec 15, 4:12 PM CSTTornado WarningOAXCass33 min
Dec 15, 4:16 PM CSTTornado WarningOAXWashington17 min
Dec 15, 5:08 PM CSTBlowing Dust AdvisoryOAXCass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 5 more4 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.